Cough after cryoablation

I have seen a couple of references in posts on other things to people having a cough after this. I have had a persitent wheezy cough since my cryoablation which my EP insists is nothing to do with the ablation and he tells me to visit the GP. At one stage it was so bad and accompanied by a stabbing pain that I ended up in A& E and I was diagnosed with pleurisy and told To take ibruprofen.

After five days the pain went but he cough remains

The GP sent me for a chest x ray and blood tests which are clear.

So my question is whether a cough post cryoablation is quite a common side effect and what causes it and how long does it tend to last. My ablation was nearly two months ago.

4 Replies

oldestnewest
  • I think your EP is wrong I'm afraid but not as wrong as the doctor who told you to take ibuprophen which is a complete no no for anybody with AF and anybody taking anticoagulants which I am sure you are. This cough is quite common.

    MY take on this and remember I am not medically trained . just been around a long time, is that the pulmonary veins react badly to the cryo ablation and there is a slight amount of pulmonary stenosis (narrowing of the veins at that point.) This often gives pneumonia type symptoms as was explained to me by my EP years ago. If I'm right this should settle eventually, probably after three to four months post ablation for my experience.

  • Thanks for this though I am a bit horrified that the A and E doctor told me to take ibruprofrn especially as I told her about the ablation and even gave her the technical report I had been given.

    My EP has told me to stop taking the anticoagulants only a month after the ablation ( though this was some time after the A and E visit)

    Actually the A and E doctor did mention pulmonary vein stenosis as a possible underlying cause of the pleurisy but the supervising consultant there said it was too early for this to manifest.

    When might this become apparent and if the cough doesn't go might it suggest that this is a problem ?

  • I haven't had ablation but 2 months ago I developed a cough which is still persisting. My GP immediately took me off beta blockers, so I am waiting to see what difference this makes. It has only been three days. They tell me that beta blockers can trigger asthma even if you have never suffered from it. Hope I have caught it in time.

  • Thanks for this - cough persisted so was eventually referred for a ct scan that shows substantial scarring of the bronchial tubes caused by the intubation - -nothing to be done really - but at least I know the reason

You may also like...